ArticleCase reports in psychiatry2020
Acute Psychosis in Withdrawal from Nicotine Vaping in a Young Man with Comorbid Diabetic Ketoacidosis and Cannabis Use.
Article in Case reports in psychiatry, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 2 citations in OpenAlex.
- Review
- Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
2 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Electronic delivery of nicotine, also termed "vaping," has a growing evidence base suggesting potential harm through both exposure and withdrawal effects. The current report presents the case of a young man with multiple medical comorbidities, including insulin-dependent diabetes mellitus on an insulin pump and presumed Gilbert's disease, and chronic cannabis use who experienced acute agitation with hallucinations in the context of quitting his vape pen "cold turkey" or abruptly discontinuing use without a nicotine replacement. While undergoing hospitalization for his complaint of nausea and vomiting in the context of euglycemic diabetic ketoacidosis and cannabis use, his psychotic symptoms became evident and continued until beginning a nicotine replacement patch. A few months later, the patient returned to the hospital again for nausea and vomiting in the context of euglycemic diabetic ketoacidosis and reported cannabis use, however this time without psychosis, and notably after resuming and continuing use of e-cigarette with nicotine replacement delivered on admission. This is the first reported case of acute psychosis related to abrupt vaping withdrawal and adds to the plethora of information regarding potential risks associated with electronic cigarette use.
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.